Alert archive / Wyoming / High Wind Watches in 2015
High Wind Watch 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Jan 15, 2015, 3:13 AM MST for 4 counties in Wyoming. It took effect at Jan 15, 2015, 8:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2015, 3:13 AM MST (10:13 UTC)
- In effect from
- Jan 15, 2015, 8:00 PM MST
- Expired
- Jan 16, 2015, 3:19 AM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2051 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
549 WWUS75 KCYS 151013 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 313 AM MST THU JAN 15 2015 ...STRONG WINDS POSSIBLE FOR THE WIND PRONE LOCATIONS OF SOUTHEAST WYOMING LATE TONIGHT THROUGH SATURDAY MORNING... .AN INCREASING PRESSURE GRADIENT COMBINED WITH STRONG FLOW ALOFT IS EXPECTED TO ALLOW HIGH WINDS TO DEVELOP OVER PARTS OF SOUTHEAST WYOMING BY LATE TONIGHT. THE MOST LIKELY AREAS TO EXPERIENCE THIS INCLUDE...ARLINGTON ALONG INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS...AND BORDEAUX ALONG INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND. HIGH WINDS COULD SPREAD INTO THE SOUTH LARAMIE RANGE AND ADJACENT FOOTHILLS LATER ON FRIDAY MORNING. THE POTENTIAL FOR STRONG WINDS WILL REMAIN HIGH THROUGH SATURDAY MORNING AS A COLD FRONT MOVES ACROSS THE AREA. WYZ106-110-116-117-160000- /O.NEW.KCYS.HW.A.0004.150116T0300Z-150117T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 313 AM MST THU JAN 15 2015 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. * TIMING...WINDS ARE EXPECTED TO INCREASE BY LATE TONIGHT AND BECOME STRONG BY SUNRISE FRIDAY. WINDS WILL LIKELY REMAIN ELEVATED THROUGH SATURDAY MORNING. * WINDS...WEST-TO-SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND...AND ALONG INTERSTATE 80 OVER THE SUMMIT AND THE ARLINGTON AREA BETWEEN LARAMIE AND RAWLINS MAY BE IMPACTED. STRONG CROSS WINDS COULD ENHANCE THE BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HAMMER
3 follow-up statements
200 WWUS75 KCYS 152058 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 158 PM MST THU JAN 15 2015 ...STRONG WINDS FOR THE WIND PRONE LOCATIONS OF SOUTHEAST WYOMING LATE TONIGHT THROUGH SATURDAY MORNING... .AN INCREASING PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL RESULT IN PERIODS OF STRONG WINDS BEGINNING LATE THIS EVENING ACROSS PORTIONS OF INTERSTATE 80 AND INTERSTATE 25. THE MOST LIKELY AREAS TO EXPERIENCE THESE WINDS INCLUDE...ARLINGTON ALONG INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS...AND BORDEAUX ALONG INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND. HIGH WINDS COULD SPREAD INTO THE SOUTH LARAMIE RANGE AND ADJACENT FOOTHILLS LATER ON FRIDAY MORNING. THE POTENTIAL FOR STRONG WINDS WILL REMAIN HIGH THROUGH SATURDAY MORNING AS A COLD FRONT MOVES ACROSS THE AREA. WYZ106-110-161200- /O.UPG.KCYS.HW.A.0004.150116T0300Z-150117T1500Z/ /O.NEW.KCYS.HW.W.0003.150116T0300Z-150117T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 158 PM MST THU JAN 15 2015 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEST TO SOUTHWEST WINDS WILL INCREASE TONIGHT AND BECOME STRONG AFTER MIDNIGHT. PERIODS OF STRONG WINDS ARE LIKELY THROUGH SATURDAY MORNING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND...AND ALONG INTERSTATE 80 OVER THE SUMMIT AND THE ARLINGTON AREA BETWEEN LARAMIE AND RAWLINS WILL BE IMPACTED. STRONG CROSS WINDS MAY RESULT IN AN INCREASED BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ116-117-161200- /O.CON.KCYS.HW.A.0004.150116T0300Z-150117T1500Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 158 PM MST THU JAN 15 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM MST THIS EVENING THROUGH SATURDAY MORNING... * TIMING...WINDS MAY INCREASE LATE TONIGHT AND BECOME STRONG BY SUNRISE FRIDAY. WINDS WILL LIKELY REMAIN ELEVATED THROUGH SATURDAY MORNING. * WINDS...WEST-TO-SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 80 OVER THE SUMMIT AND THE ARLINGTON AREA BETWEEN LARAMIE AND RAWLINS MAY BE IMPACTED. STRONG CROSS WINDS COULD ENHANCE THE BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TT
589 WWUS75 KCYS 160231 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 731 PM MST THU JAN 15 2015 ...STRONG WINDS FOR THE WIND PRONE LOCATIONS OF SOUTHEAST WYOMING LATE TONIGHT THROUGH SATURDAY MORNING... .AN INCREASING PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL RESULT IN PERIODS OF STRONG WINDS BEGINNING TONIGHT ACROSS PORTIONS OF INTERSTATE 80 AND INTERSTATE 25. THE MOST LIKELY AREAS TO EXPERIENCE THESE WINDS INCLUDE...ARLINGTON ALONG INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS...AND BORDEAUX ALONG INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND. HIGH WINDS COULD SPREAD INTO THE SOUTH LARAMIE RANGE AND ADJACENT FOOTHILLS LATER ON FRIDAY MORNING. THE POTENTIAL FOR STRONG WINDS WILL REMAIN HIGH THROUGH SATURDAY MORNING AS A COLD FRONT MOVES ACROSS THE AREA. WYZ106-110-161300- /O.CON.KCYS.HW.W.0003.150116T0300Z-150117T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 731 PM MST THU JAN 15 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... * TIMING...WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS EVENING AND WILL BECOME STRONG AFTER MIDNIGHT. PERIODS OF STRONG WINDS ARE LIKELY THROUGH SATURDAY MORNING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND...AND ALONG INTERSTATE 80 IN THE ARLINGTON AREA BETWEEN LARAMIE AND RAWLINS WILL BE IMPACTED. STRONG CROSS WINDS MAY RESULT IN AN INCREASED BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ116-117-161300- /O.EXT.KCYS.HW.A.0004.150116T1600Z-150117T1500Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 731 PM MST THU JAN 15 2015 ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... * TIMING...WINDS WILL SLOWLY INCREASE OVERNIGHT AND COULD BECOME STRONG LATE FRIDAY MORNING. WINDS WILL LIKELY REMAIN ELEVATED THROUGH SATURDAY MORNING. * WINDS...WEST-TO-SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 80 OVER THE SUMMIT BETWEEN LARAMIE AND CHEYENNE. STRONG CROSS WINDS COULD ENHANCE THE BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RJM
366 WWUS75 KCYS 161019 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 319 AM MST FRI JAN 16 2015 ...STRONG WINDS LIKELY FOR PARTS OF SOUTHEAST WYOMING THROUGH SATURDAY MORNING... .AN INCREASING PRESSURE GRADIENT COMBINED WITH STRONG WINDS ALOFT WILL RESULT IN PERIODS OF STRONG WINDS BEGINNING EARLY THIS MORNING ACROSS PORTIONS OF INTERSTATE 80 AND INTERSTATE 25. THE MOST LIKELY AREAS TO EXPERIENCE THESE WINDS INCLUDE...ARLINGTON ALONG INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS...AND BORDEAUX ALONG INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND. HIGH WINDS ARE EXPECTED TO SPREAD INTO THE SOUTH LARAMIE RANGE AND ADJACENT FOOTHILLS THIS AFTERNOON. STRONG WINDS MAY ALSO SPREAD INTO AREAS EAST OF THE LARAMIE RANGE LATE TONIGHT THROUGH EARLY SATURDAY AS A FAST MOVING COLD FRONT MOVES ACROSS THE REGION. IT WILL REMAIN BREEZY FOR MANY AREAS THROUGH SATURDAY AFTERNOON. WYZ116-117-162300- /O.UPG.KCYS.HW.A.0004.150116T1600Z-150117T1500Z/ /O.EXB.KCYS.HW.W.0003.150116T1900Z-150117T1500Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 319 AM MST FRI JAN 16 2015 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL SLOWLY INCREASE THIS MORNING AND BECOME STRONG BY EARLY AFTERNOON. WINDS WILL REMAIN ELEVATED THROUGH SATURDAY MORNING. * WINDS...WEST-TO-SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 80 OVER THE SUMMIT BETWEEN LARAMIE AND CHEYENNE WILL BE IMPACTED. STRONG CROSS WINDS COULD ENHANCE THE BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-110-162300- /O.CON.KCYS.HW.W.0003.000000T0000Z-150117T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 319 AM MST FRI JAN 16 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... * TIMING...WINDS WILL BECOME STRONG THIS MORNING AND CONTINUE THROUGH SATURDAY MORNING. * WINDS...WEST-TO-SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. A FEW HIGHER GUSTS ARE POSSIBLE AROUND BORDEAUX LATE TONIGHT AND EARLY SATURDAY. * IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL ALONG INTERSTATE 25 BETWEEN CHEYENNE AND WHEATLAND...AND ALONG INTERSTATE 80 IN THE ARLINGTON AREA BETWEEN LARAMIE AND RAWLINS WILL BE IMPACTED. STRONG CROSS WINDS MAY RESULT IN AN INCREASED BLOWOVER RISK FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ107-118-162300- /O.NEW.KCYS.HW.A.0005.150117T0500Z-150117T1500Z/ EAST PLATTE COUNTY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...CHEYENNE 319 AM MST FRI JAN 16 2015 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. * TIMING...WINDS WILL INCREASE OVER THE HIGH PLAINS OF SOUTHEAST WYOMING BY LATE TONIGHT. A PERIOD OF STRONG WIND GUSTS COULD OCCUR DURING THE OVERNIGHT HOURS. * WINDS...WEST-TO-NORTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. INTERSTATE TRAVEL ACROSS SOUTHEAST WYOMING COULD BE IMPACTED. STRONG CROSSWINDS MAY ENHANCE THE BLOWOVER RISK TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH-TO-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HAMMER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 14, 10:47 PM MST, 4 hours 26 minutes earlier.
Area forecast discussion, Jan 14, 10:47 PM MST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1047 PM MST WED JAN 14 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 245 PM MST WED JAN 14 2015 OVERALL RATHER TRANQUIL WEATHER EXPECTED TO HOLD ACROSS THE CWA THROUGH FRIDAY THOUGH THERE WILL BE THE RETURN OF SOME STRONG AND GUSTY WINDS MAINLY TO WIND-FAVORED AREAS LATER THURSDAY NIGHT INTO FRIDAY. NNW FLOW ALOFT WILL PERSIST OVER THE AREA INTO THURSDAY MORNING AND SOME PATCHY CLOUD COVER MAY PASS ACROSS IN THIS FLOW. PESKY LOW CLOUD DECK OVER PARTS OF CARBON COUNTY SHOULD CONTINUE TO ERODE SLOWLY THIS AFTERNOON AND EVENING BUT MAY STILL HOLD OVERNIGHT OVER PARTS OF THAT COUNTY. UPPER RIDGE AXIS WILL PASS ACROSS THE CWA DURING THE DAY THURSDAY AND WITH MODEST DOWNSLOPE WINDS AND AMPLE SUNSHINE TEMPS SHOULD WARM WELL INTO THE 40S OVER THE PLAINS AND EVEN GET CLOSE TO 50 JUST EAST OF THE LARAMIE RANGES. WINDS LOOK TO BECOME A BIT PROBLEMATIC THURSDAY NIGHT AND FRIDAY AS AN UPPER SHORTWAVE MOVES ACROSS THE NRN ROCKYS THURSDAY NIGHT AND INTO THE PLAINS FRIDAY. THIS WILL CAUSE LEE TROFFING TO DEEPEN AND INCREASE THE WINDS IN RESPONSE MAINLY AROUND THE SE WY MTNS. COULD GET CLOSE TO HIGH WIND LEVELS IN A FEW AREAS LATER THURSDAY NIGHT INTO FRIDAY. RIGHT NOW LOOKS QUITE MARGINAL AND RATHER LIMITED IN COVERAGE SO HAVE OPTED TO HOLD OFF ON A WATCH. A MORE SIGNIFICANT WIND EVENT MAY SET UP FRIDAY NIGHT AS A STRONGER SHORTWAVE MOVES OVER THE NRN ROCKYS AND STEEPENS THE SURFACE PRESSURE GRADIENT EVEN MORE... ALONG WITH SOMEWHAT MORE FAVORABLE JET DYNAMICS. IN THE MEANTIME ANOTHER MILD DAY FRIDAY WITH MANY AREAS OVER THE PLAINS LOOKING TO SURPASS 50 DEGREES THAT AFTERNOON. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 310 PM MST WED JAN 14 2015 RELATIVELY QUIET IN THE LONG RANGE AS MODELS SHOW MAINLY NORTHWEST FLOW ALOFT AND A PROGRESSIVE PATTERN IN PLACE WITH WEAK CLIPPER SYSTEMS PUSHING ACROSS THE FORECAST AREA. THE UPPER LEVEL TROUGH AXIS WHICH WILL PUSH OVER THE AREA FRIDAY NIGHT WILL QUICKLY EXIT THE AREA TO THE EAST BY THE WEEKEND. ALTHOUGH TEMPERATURES WILL BE A FEW DEGREES COOLER...DOWNSLOPE WESTERLY WINDS WILL KEEP HIGH TEMPERATURES NEAR NORMAL FOR THE DAY...AND EVEN A FEW DEGREES ABOVE NORMAL ALONG AND EAST OF THE LARAMIE RANGE. IT WILL BE WINDY HOWEVER WITH GUSTS UP TO 60 MPH POSSIBLE OVER THE WIND PRONE AREAS ALONG WITH THE FOOTHILLS EAST OF THE LARAMIE RANGE. MAY NEED HIGH WIND HEADLINES OVER PORTIONS OF SOUTHEAST WYOMING FOR SATURDAY MORNING ALONG WITH WIND ADVISORIES FOR WESTERN NEBRASKA. WARMER TEMPERATURES ARE EXPECTED FOR SUNDAY AND EARLY MONDAY AS THE MID TO UPPER LEVEL FLOW BECOMES MORE ZONAL. HIGH TEMPERATURES IN THE MID 40S TO LOW 50S ARE ANTICIPATED FOR SUNDAY AFTERNOON WITH DRY CONDITIONS. IT WILL REMAIN WINDY WITH WESTERLY WINDS BETWEEN 20 TO 35 MPH OVER SOUTHEAST WYOMING...AND GUSTS UP TO 60 MPH IN THE WIND PRONE REGIONS ALONG I80 AND I25. A PACIFIC COLD FRONT WILL MOVE INTO THE WEST COAST LATE ON SUNDAY AND INTO EARLY MONDAY MORNING. HIGHS ON MONDAY WILL LIKELY BE IN THE MORNING WITH TEMPERATURES IN THE MID TO UPPER 40S AHEAD OF THE FRONT. THIS FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE NORTHERN ROCKY MOUNTAINS ON MONDAY...RESULTING IN COLDER THAN NORMAL TEMPERATURES FOR MONDAY NIGHT THROUGH WEDNESDAY. THE NEXT CHANCE OF WIDESPREAD SNOWFALL APPEARS TO BE MONDAY NIGHT BEHIND THE COLD FRONT. INCREASED POP BETWEEN 15 TO 30 PERCENT OVER THE HIGH VALLEYS AND HIGH PLAINS WITH THE BEST CHANCE OF SNOW ACROSS EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1047 PM MST WED JAN 14 2015 SATELLITE IMAGERY SHOWS IFR CIGS COULD REDEVELOP AT KRWL OVERNIGHT...SO ADDED BKN IFR AT 08Z AND PERSISTING THROUGH EARLY MORNING. VFR CONDITIONS WILL OCCUR ELSEWHERE ACROSS MOST OF SOUTHEAST WYOMING AND WESTERN NEBRASKA. DOWNSLOPE WINDS WILL REMAIN AROUND 15 KTS THROUGH THE PERIOD AT KCYS...WITH GUSTY WINDS EXPECTED TO DEVELOP AT KRWL AFTER 17Z AND KLAR AFTER 04Z. OTHERWISE...WINDS WILL REMAIN LIGHT. && .FIRE WEATHER... ISSUED AT 245 PM MST WED JAN 14 2015 CONCERN TO REMAIN ON THE LOW SIDE THROUGH THE WEEKEND WITH JUST SOME GUSTY WINDS EXPECTED AROUND THE MOUNTAINS MAINLY THURSDAY NIGHT THROUGH FRIDAY. OTHER FACTORS NON-CRITICAL. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...TJT AVIATION...RJM FIRE WEATHER...RE
Hazardous weather outlook, Jan 14, 10:16 PM MST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1016 PM MST WED JAN 14 2015 WYZ101>119-160530- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1016 PM MST WED JAN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT PATCHY FOG IS EXPECTED ACROSS CENTRAL AND SOUTHWEST WESTERN PORTIONS OF CARBON COUNTY...AND CENTRAL PORTIONS OF ALBANY COUNTY. THIS INCLUDES INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS. VISIBILITIES WILL BE REDUCED TO ONE HALF MILE AT TIMES THROUGH EARLY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP BY EARLY FRIDAY AND CONTINUE THROUGH SATURDAY MAINLY AROUND THE MOUNTAINS. THE HIGHEST WINDS ARE EXPECTED IN THE TYPICAL WIND PRONE LOCATIONS OF SOUTHEAST WYOMING...INCLUDING ARLINGTON AND BORDEAUX. WIND GUSTS BETWEEN 50 AND 60 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-160530- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1016 PM MST WED JAN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 1:58 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 40 hr |
Nearby
High Wind Watches in Wyoming, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.